Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 6, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 2, 2016, 4:16 AM CST for 6 counties in Texas. It took effect at Mar 2, 2016, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2016, 4:16 AM CST (10:16 UTC)
- In effect from
- Mar 2, 2016, 12:00 PM CST
- Expired
- Mar 2, 2016, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Hale County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 85 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2835 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
816 WWUS84 KLUB 021016 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 416 AM CST WED MAR 2 2016 TXZ033-034-021130- /O.CAN.KLUB.FW.A.0006.160302T1800Z-160303T0000Z/ COCHRAN-HOCKLEY- 416 AM CST WED MAR 2 2016 ...FIRE WEATHER WATCH IS CANCELLED FOR PORTIONS OF THE WESTERN SOUTH PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE WEATHER WATCH. GUSTY SOUTHWEST TO WEST WINDS ALONG WITH DRY AND WARM CONDITIONS ARE EXPECTED TO RESULT IN ELEVATED FIRE DANGER CONDITIONS THIS AFTERNOON...BUT LIKELY REMAINING JUST SHY OF MORE CRITICAL VALUES. $$ TXZ021-022-027-028-022100- /O.UPG.KLUB.FW.A.0006.160302T1800Z-160303T0000Z/ /O.NEW.KLUB.FW.W.0006.160302T1800Z-160303T0100Z/ PARMER-CASTRO-BAILEY-LAMB- 416 AM CST WED MAR 2 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR THE NORTHERN PART OF THE TEXAS SOUTH PLAINS AND EXTREME SOUTHWEST TEXAS PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST TO WEST WINDS SUSTAINED AT 20 TO 30 MPH...WITH STRONGER GUSTS. * HUMIDITY...FALLING TO AROUND 10 PERCENT DURING THE AFTERNOON. * FUELS...DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. && $$ TXZ023-029-022100- /O.NEW.KLUB.FW.W.0006.160302T1800Z-160303T0100Z/ SWISHER-HALE- 416 AM CST WED MAR 2 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR THE NORTHERN PART OF THE TEXAS SOUTH PLAINS AND EXTREME SOUTHWEST TEXAS PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING. * WIND...SOUTHWEST TO WEST WINDS SUSTAINED AT 20 TO 25 MPH...WITH STRONGER GUSTS. * HUMIDITY...FALLING TO AROUND 10 PERCENT DURING THE AFTERNOON. * FUELS...DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. && $$
1 follow-up statement
041 WWUS84 KLUB 022000 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 200 PM CST WED MAR 2 2016 TXZ021>023-027>029-030100- /O.CON.KLUB.FW.W.0006.000000T0000Z-160303T0100Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE- 200 PM CST WED MAR 2 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * WIND...SOUTHWEST TO WEST WINDS SUSTAINED AT 20 TO 30 MPH... WITH STRONGER GUSTS. * HUMIDITY...BOTTOMING OUT AT AROUND 10 PERCENT THIS AFTERNOON. * FUELS...DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 2, 4:04 AM CST, 12 minutes earlier.
Area forecast discussion, Mar 2, 4:04 AM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 404 AM CST WED MAR 2 2016 .SHORT TERM... A NOTABLE SHORT WAVE DISTURBANCE CLEARING THE NORTHERN ROCKIES THIS MORNING WILL SLING EAST-SOUTHEAST INTO THE CENTRAL AND NORTHERN PLAINS LATER THIS AFTERNOON AND EVENING. THE BULK OF LIFT AND STRONG WIND CORES ALOFT WILL REMAIN TO OUR NORTH. BUT THIS WAVE WILL DEEPEN A SURFACE LOW PRESSURE TROUGH OVER THE TEXAS PANHANDLE THIS AFTERNOON BEFORE STEERING IT TO THE EAST-SOUTHEAST TONIGHT. AND AN INCREASE IN WINDS ALOFT WILL OCCUR ACROSS THE ENTIRE AREA LATER TODAY...BUT MORE-SO OVER THE PANHANDLE AND NORTHERN SOUTH PLAINS ZONES. THE END RESULT WILL BE ENHANCED DOWNSLOPE WESTERLY WINDS ON THE HIGH-END OF THE BREEZY OR LOW-END OF THE WINDY SPECTRUM AS WELL AS PUSHING TEMPERATURES INTO THE LOWER 80S WHICH WILL BE 15 TO 20 DEGREES ABOVE NORMALS FOR EARLY MARCH. BY TONIGHT ANOTHER PACIFIC- TYPE COLD FRONT WILL DROP QUICKLY SOUTHWARD WITH A WEAK SURFACE PRESSURE RIDGE SETTLING IN BEHIND. WIND SPEEDS ALL-IN-ALL OVERNIGHT SHOULD BE FAIRLY MODEST CONSIDERING. A COOLER MORNING CLOSE TO GUIDANCE TRENDS WILL GET THURSDAY GOING. RMCQUEEN .LONG TERM... TEMPS WILL HAVE A TEMPORARY COOL DOWN ON THURSDAY AFTERNOON AS THANKS TO A FRONT THAT WILL MOVE THROUGH EARLY IN THE MORNING. EVEN THOUGH THEY WILL BE COOLER TEMPS WILL STILL BE CLOSE TO 10 DEGREES ABOVE AVERAGE. TEMPS WILL BE EVEN WARMER ON FRIDAY AS UPPER LEVEL RIDGING SETS IN OVERHEAD. A DEVELOPING LEE TROF ON FRIDAY MORNING WILL MOVE SOUTHWARD INTO THE AFTERNOON. WINDS WILL BE SOUTHWEST TO WESTERLY TO AID IN THE WARMING OF TEMPS. MIXING WILL DEFINITELY BE PRESENT ALLOWING FOR WINDS TO BE A BIT ON THE BREEZY SIDE...20 TO 25 MPH SUSTAINED. A FRONT WILL FOLLOW BEHIND THE LEE TROF FRIDAY NIGHT INTO EARLY SATURDAY ALLOWING FOR ANOTHER COOL DOWN. HIGHS ON SATURDAY WILL RANGE FROM THE MID 60S ACROSS OUR NORTHWEST ZONES TO THE LOW 70 ACROSS OUR SOUTHEAST ZONES. WINDS WILL REMAIN OUT OF THE NORTH/NORTHEAST THROUGH THE DAY SATURDAY BEFORE TURNING BACK TO THE SOUTH/SOUTHWEST SUNDAY AS ANOTHER LEE TROF DEVELOPS AHEAD OF AN APPROACHING DEEP TROF FROM THE WEST. THIS WILL BE THE START OF TWO WINDY DAYS AS THE TROF/LOW GETS CLOSER TO THE FA. THE WINDIEST DAY LOOKS TO BE MONDAY AS A SHORTWAVE ON THE EAST SIDE OF THE TROF TIGHTENS THE HEIGHT FIELDS AT H700 AND H500 AND AS THE SURFACE PRESSURE GRADIENT TIGHTENS AS A SURFACE LOW MOVES JUST TO OUR NORTH. WINDS COULD EASILY REACH ADVISORY LEVEL ON MONDAY AFTERNOON. THE CURRENT MODEL RUNS SHOW THE STRONGEST WINDS OCCURRING ACROSS THE WESTERN TEXAS PANHANDLE REGION WHICH IS FURTHER NORTH THAN THE PREVIOUS MODEL RUNS. THE OTHER FORECAST INCONSISTENCY WITH THE MODELS IS PRECIP CHANCES. MODELS EARLY YESTERDAY MORNING WHERE HINTING AT DRYLINE CONVECTION TUESDAY AFTERNOON AS WHERE THEY ARE NO LONGER SHOWING SUCH. NOW THE CONSENSUS IS WRAP AROUND PRECIP FOLLOWING A PACIFIC FRONT. TEMPS AT THE SURFACE AND ALOFT ARE TOO WARM FOR SNOW SO DON/T GET TOO EXCITED. ALDRICH && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR TXZ021>023-027>029. && 05/51
Hazardous weather outlook, Mar 2, 4:07 AM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 407 AM CST WED MAR 2 2016 TXZ021>044-031015- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 407 AM CST WED MAR 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT GUSTY WESTERLY WINDS THIS AFTERNOON COMBINED WITH A VERY WARM AND DRY AIRMASS AND DRY GRASSES WILL LEAD TO ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT ACROSS THE NORTHERN SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE THIS AFTERNOON. LESS CRITICAL CONDITIONS ARE EXPECTED ELSEWHERE ALTHOUGH THERE WILL BE A RISK FOR SPREADING WILDFIRES AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ELEVATED TO CRITICAL FIRE WEATHER DANGER WILL BE POSSIBLE FRIDAY AFTERNOON.
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.